Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
keehyun

Drastic Triglyceride change...

I started claravis (same thing as accutane) about 3-4 months ago. Last month my doctor upped my dosage to about 80mg from my normal 40mg. I recently went in for my normal monthly blood work and prescription refill and found that my triglyceride levels raised drastically.

My triglyceride levels prior to this month's blood work was consistently in the low 90 mg/dl. My most recent blood work showed triglyceride levels of ~220 mg/dl.

I know that your cholesterol can increase while on this drug but I didn't think it would be so drastic and late in my medication. Wouldn't I have seen a gradual increase or something?

My doc said it's fairly normal and I shouldn't be worried but I was just wondering if this happened to anybody else.

Share this post


Link to post
Share on other sites
I started claravis (same thing as accutane) about 3-4 months ago. Last month my doctor upped my dosage to about 80mg from my normal 40mg. I recently went in for my normal monthly blood work and prescription refill and found that my triglyceride levels raised drastically.

My triglyceride levels prior to this month's blood work was consistently in the low 90 mg/dl. My most recent blood work showed triglyceride levels of ~220 mg/dl.

I know that your cholesterol can increase while on this drug but I didn't think it would be so drastic and late in my medication. Wouldn't I have seen a gradual increase or something?

My doc said it's fairly normal and I shouldn't be worried but I was just wondering if this happened to anybody else.

No, It doesn't have to gradually increase. It can happen. Mine did increase around the 4 or 5 month. Some people I believe have increased way above 220.

It is probably due to the increase from 40 to 80mg. I suprised you haven't felt any other side effects with such a big jump in dosage.

Rocheusa website-state elevations of serum triglycerides in excess 800mg/dl have been reported in patients on accutane. they say in clinical trials that upon cessation of medication the triglycerides,hdl,cholestrol were reversible. Some were able to decrease them by reduction in weight, restriction of dietary fat and alcohol, and reduction in dosage of accutane.

Accutane is hard on the liver anyway, so even if you aren't overwieght,don't drink alcohol or eat fatty foods. Mine increased to about 190-200 and went back down about a month after I was done with accutane.

I would just make sure your doctor is montioring them closely and if your concerned maybe ask to lower the dose and increase it gradually to 80mg.

Was 40mg not working? I am curious about the big jump in dosage....

Share this post


Link to post
Share on other sites

yeah, this is definitely something caused by the drug and is pretty common. I started on 40 mgs in November and was bumped up to 80 in December. In feb. my triglycerides were 240 and last month they were 430!! I was pretty alarmed at that high number, but my derm told me it wasnt too much to worry about, it would go back to normal after the accutane. He did lower my dosage to an alternating 80 mgs one day and 40 mgs the next.

I asked him if changing my diet would help to lower the triglyceride numbers, and he said no it really wouldn't help that much, that it was all the medicine making the numbers so high.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×